MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; SMBOWEL ENTEROSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; SMBOWEL ENTEROSCOPE
Model Number VSB-3430K
Medical Device Problem Codes Partial Blockage (1065); Device Reprocessing Problem (1091)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
The user facility contacted pentax medical customer service on (b)(6) 2021 for an endoscope that "cannot pass accessory to inlet port,and customer stated can't pass cleaning brush on biopsy channel" involving pentax medical smbowel enteroscope model vsb-3430k, serial number (b)(4).Three good faith effort(gfe) attempts were made with no response from the user facility.The customer owned colonoscope was returned to pentax medical for evaluation on 14-jun-2021.The endoscope was inspected by pentax medical service under service order (b)(4) and the technician confirmed the customers experience when they found a "check valve stuck inside biopsy inlet t-piece" and documented the following inspection findings on 15-jun-2021: umbilical cable bump at pve side, passed dry leak test, passed wet leak test.During qc testing the "ground terminal fail biopsy inlet continuity test" on 29-jun-2021.The device underwent repairs including the following components: bending rubber, adjusting collar, ud pulley assy, rl pulley assy, angle guide, o-rings and seals.Model vsb-3430k, serial number (b)(4), has been routinely serviced at a pentax facility since the device was put into service on 07-aug-2017.The instructions for use (ifu) for reprocessing of pentax video colonoscope instructs the user to detach the water jet check valve and reprocess separately from the colonoscope.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The endoscope is awaiting repair and approved by final qc as of 15-jul-2021.
 
Additional Manufacturer Narrative
Evaluation summary: this is an event in which a check valve attached to a component of an endoscope clogs the aspiration line.The cause is thought to be that the check valve that got into the washing machine during the washing process clogs the pipe with the water flow.

Brand Name
PENTAX
Common Device Name
SMBOWEL ENTEROSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key12173345
Report Number9610877-2021-00145
Device Sequence Number909539
Product Code FDS
UDI-Device Identifier04961333227686
UDI-Public04961333227686
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K962897
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSB-3430K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown